MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR METAL BACK; METAL-BACK (TI6AL4V + POROTI) SMALL

LIMACORPORATE S.P.A. SMR METAL BACK; METAL-BACK (TI6AL4V + POROTI) SMALL
Model Number UNCEMENTED GLENOID
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The check of the dhr did not show any anomaly on the lot # of metal back involved (1613523) on a total of (b)(4) smr metal back glenoid manufactured with the same lot #, thus indicating that the devices were manufactured in compliance with specifications.No other complaints received on the same lot#.We will submit a final mdr once the investigation will be concluded.
 
Event or Problem Description
Right shoulder revision surgery done on (b)(6) 2017 due to recurrent implant dislocation.Original surgery was performed on (b)(6) 2017.During the revision surgery, metal back, glenosphere, reverse poly liner and reverse humeral body were removed, iliac bone was transplanted in the glenoid and a cta head was inserted together with a new humeral body.According to the info reported, the increased use frequency of the right arm due to carpal tunnel release on the left hand may have led the glenoid component to became stressed, thus leading to loosening of the glenoid construct (metal back + glenosphere) from the glenoid bone and therefore to continuous dislocation.Event happened in (b)(6).
 
Additional Manufacturer Narrative
The check of the dhr did not show any anomaly on the lot # of metal back involved (b)(6) on a total of (b)(4) smr metal back glenoid manufactured with the same lot #, thus indicating that the devices were manufactured in compliance with specifications.No other complaints received on the same lot#.The explant was not returned to limacorporate for analysis.Additionally, no x-rays were provided, useful for a clinical evaluation by a medical consultant.By the analysis of the available information, the doctor in charge commented that "the cause of the dislocation was probably that the dislocation became recurrent after the initial dislocation, resulting in continuous stress being placed on the glenoid component, causing it to loosen".Following the humeral head replacement surgery performed on (b)(6) 2017, the patient has not experienced any adverse events or received any further reports of problems.In conclusion, considering the analysis of the few available information we are not able to determine with certainty the root cause of the event.We may classify this complaint as not product related.Pms data: according to limacorporte pms data, the revision rate due to dislocation of metal back glenoids (product code: 1375.21.(b)(6)) is nearly (b)(4).No corrective actions needed following this complaint, limacorporate will continue monitoring the market to promptly detect any further similar event.This is an mdr final report.Note: the complaint was closed in 2017, however final mdr was not submitted due to internal error.Complaint is therefore formally closed today according to the analysis performed at the time of closure.
 
Event or Problem Description
Right shoulder revision surgery done on (b)(6) 2017 due to recurrent implant dislocation.Original surgery was performed on (b)(6) 2017.During the revision surgery, metal back, glenosphere, reverse poly liner and reverse humeral body were removed, iliac bone was transplanted in the glenoid and a cta head was inserted together with a new humeral body.According to the info reported, the increased use frequency of the right arm due to carpal tunnel release on the left-hand may have led the glenoid component to became stressed, thus leading to loosening of the glenoid construct (metal back + glenosphere) from the glenoid bone and therefore to continuous dislocation.Event happened in jp.

Brand Name
SMR METAL BACK
Common Device Name
METAL-BACK (TI6AL4V + POROTI) SMALL
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer (Section G)
LIMACORPORATE S.P.A.
via nazionale,52
villanova di san daniele, 33038
IT   33038
Manufacturer Contact
giulio puppa
IT  
MDR Report Key6860904
Report Number3008021110-2017-00084
Device Sequence Number10883526
Product Code KWS
UDI-Device Identifier08033390080460
UDI-Public08033390080460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNCEMENTED GLENOID
Device Catalogue Number1375.21.020
Device Lot Number201613523
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown